IADVL
Indexed with PubMed and Science Citation Index (E) 
 
Users online: 1240 
     Home | Feedback | Login 
About Current Issue Archive Ahead of print Search Instructions Online Submission Subscribe What's New Contact  
  Navigate here 
  Search
 
   Next article
   Previous article 
   Table of Contents
  
 Resource links
   Similar in PUBMED
    Search Pubmed for
    Search in Google Scholar for
  Related articles
   [PDF Not available] *
   Citation Manager
   Access Statistics
   Reader Comments
   Email Alert *
   Add to My List *
* Registration required (free)  

 
  In this article
   Abstract
   Case Report
   Comments
   References

 Article Access Statistics
    Viewed3320    
    Printed32    
    Emailed0    
    PDF Downloaded0    
    Comments [Add]    

Recommend this journal

 


 
CASE REPORT
Year : 1991  |  Volume : 57  |  Issue : 4  |  Page : 191

Mebendazole induced fixed drug eruption



Correspondence Address:
CS Devi Uma


Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

  Abstract 

Fixed drug eruption due to mebendazole in a forty six year old lady is reported.


Keywords: Fixed drug eruption, Mebendazole


How to cite this article:
Uma CD. Mebendazole induced fixed drug eruption. Indian J Dermatol Venereol Leprol 1991;57:191

How to cite this URL:
Uma CD. Mebendazole induced fixed drug eruption. Indian J Dermatol Venereol Leprol [serial online] 1991 [cited 2019 Dec 16];57:191. Available from: http://www.ijdvl.com/text.asp?1991/57/4/191/3671


Mebendazole is a benzimidazole derivative widely used as an anthelminthic and reactions to it are few. To the best of our knowledge this is the first report of a case of fixed drug eruption (FDE) due to mebendazole.


  Case Report Top


A forty - six - year old lady came to the hospital for complaints of well circumscribed pigmented macules, 2-3 cms in size over the lips and dorsa of hands since eight months. There was a history of erythema and edema of these lesions and development of fresh macules off and on. On questioning, she ad­mitted frequent self medication with mebendazole tablets for pruritus ani during the past two years. She was not on any other drugs. Three hours after the administration of a single tablet of mebendazole, the pigmented macules became erythematous, edematous and blistered.


  Comments Top


Systemic toxicity due to mebendazole is rare in clinical practice. Perhaps this is due to its poor absorption. However, transient symp­toms of abdominal pain and diarrhoea have occurred when it is given to patients with massive worm infestation.[1]

The reported efficacy of mebendazole in the treatment of scabies[2] and cutaneous larva migrans,[3] suggest that the drug is indeed absorbed in sufficient amounts to pro­duce parasiticidal concentration in the skin therefore it is capable of inducing drug reac­tions.

Several drugs, certain dyes and food ad­ditives are known to produce FDE. Though the commonest presentation is a pigmented macule, sharply defined erythematous, ec­zematous, vesicular, papular, acneiform, purpuric, herpetiform to erythema multiforme like lesions have also been reported.[4]

 
  References Top

1.Swinyard EA : Parasiticides, In :Remington's Phar­maceutical Sciences, Seventeenth ed, Editors Gennaro A R, Chase GD, Gibson MR et al : Mack Publishing Company, Pennzylvania, 1985 : p 1235.  Back to cited text no. 1    
2.Jaykar CK and Palyekar S : Oral Mebendazole in the treatment of scabies. Paper presented at the XI Annual Conference of Indian Association of Derma­tologists, Venereologists and Leprologists at Mangalore, January, 1983.  Back to cited text no. 2    
3.Sharma NL and Sharma RC : Mebendazole in the treatment of larva migrans, Ind J Dermatol Venereol Leprol, 1983; 49: 184.  Back to cited text no. 3    
4.Pasricha JS: Drugs causing fixed drug eruptions. Brit J Dermatol, 1981; 100: 183-185.  Back to cited text no. 4    




 

Top
Print this article  Email this article
Previous article Next article

    

Online since 15th March '04
Published by Wolters Kluwer - Medknow